Ansaid and Weight Gain
One very important point to keep in mind related to Ansaid and weight gain is that all NSAIDs, including Ansaid, may cause congestive heart failure. One of the main symptoms of heart failure is unexplained weight gain. In fact, people with symptoms of congestive heart failure can often have rapid weight gain over a couple of days. This weight gain is often combined with other symptoms such as a cough and/or swelling in the ankles, feet, or legs. Make sure to contact your healthcare provider if you notice unexplained weight gain or swelling while taking Ansaid.
If you are noticing gradual weight gain while taking Ansaid, there are some things that you can do. Some suggestions include:
- Eating a heart-healthy diet. This diet should include:
o Lots of fruits, vegetables, grains, and fat-free or low-fat milk and milk productso Lean meats, poultry, fish, beans, eggs, and nutso Limited amounts of saturated fats, trans fats, cholesterol, sodium (salt), and added sugars.
- Participating in regular physical activity for at least 30 minutes a day on most days of the week.
- Limiting your intake of alcohol.
Also talk with your healthcare provider if you are noticing weight gain with Ansaid. He or she can give you other suggestions for dealing with any weight gain. If the weight gain continues, he or she may also recommend other lifestyle choices or possibly switching to another pain relief medication.
(Click BMI Calculator to see if your weight is within a healthy range.)